Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2001, 10:04 PM MDT for Scotts Bluff County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 10:04 PM MDT (04:04 UTC)
- Expired
- Jun 12, 2001, 10:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 3451 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 130405
SVRCYS
NEC157-130430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1004 PM MDT TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 1030 PM MDT
* AT 957 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH
UP TO NICKEL DIAMETER HAIL OVER MINATARE...OR ABOUT 9 MILES
SOUTHEAST OF SCOTTSBLUFF...MOVING NORTHEAST AT 20 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.
$$
COX
LAT...LON 4183 10365 4170 10348 4174 10337 4200 10339
4200 10359What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:00 PM MDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jun 12, 1:00 PM MDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 100 PM MDT TUE JUN 12 2001 OVERALL TREND IN MODELS HAS BEEN TO SLOW SYSTEM DOWN AND DIG UPPER LOW FURTHER S. IN SHORT TERM...MOIST AND UNSTABLE AIRMASS IN PLACE OVER SE WY INTO THE PNHNDL...HOWEVER APPEARS THAT CAP WILL KEEP STORMS MINIMAL THROUGH THIS AFTERNOON...THEN AS SOME BETTER UPPER SUPPORT SHIFTS E...STORMS LIKELY TO TAKE OFF IN SPOTS. MESOETA STILL POINTS TO NRN PNHNDL AS MOST LIKELY AREA...WITH DRIER AIR ON S/SW WINDS MIXING DOWN ACROSS MUCH OF SE WY INTO THE SRN PART OF THE PNHNDL BY LATE THIS AFTERNOON. WILL KEEP EYE ON THINGS FOR NOW. ONCE WE REACH 10 PM OR SO...COLD FRONT AND SURFACE LOW SHIFTING SE OF AREA...WITH MDT NW SFC WINDS KICKING IN. MODELS POINT TO MAIN FRONTAL BAND OF CLDS/SHWRS MOVING OUT OF AREA BY LATE TONIGHT...WITH MUCH OF AREA IN A DRY SLOT ON WED AS UPPER LOW BEGINS SHIFTING E BY SUNSET. ALL MODELS SHOW ANOTHER SHOT OF MOISTURE/SHWRS ASSOCD WITH UPPER LOW MOVING INTO AREA WED NIGHT INTO THU MORNING. SHOULD BE COLD ENOUGH FOR SNOW SHOWERS ABOVE 6000 FEET OR SO...COULD SEE A FEW INCHES HIGHER SE MOUNTAINS. BY THU AFTN...ENTIRE SYS E OF AREA WITH DRYING. TEMPS TRICKY...LOOKS LIKE HIGHS ON WED NOT AS COLD AS EARLY FCSTS HAD...AND THU COOLER THAN EARLY THOT. GOOD DOWNSLOPE NW WINDS BOTH DAYS...SO WILL LEAN TOWARDS GUIDANCE WHICH HAS BOTH DAYS WITHIN 5 DEGREES OF EACH OTHER. IN EXTENDED...A RETURN TO A MORE SUMMERLIKE PATTERN WITH A FLAT UPPER RIDGE BUILDING INTO THE REGION ON FRI INTO THE WEEKEND. LOOKS LIKE FRI WILL BE MOSTLY DRY...A SLIGHT CHC ON SAT...THEN A CHC SUN-TUE. APPEARS THAT MRF MEX/FMR GUIDANCE IS LEANING TOWARDS CLIMO AS MRF APPEARS TO BE FAIRLY DRY. SINCE PREVIOUS EXTENDED ALREADY HAD SOME MENTION OF LATE DAY STORMS...WILL KEEP IT GOING FOR NOW AS SOMETIMES IT IS HARD TO GAGE HOW MUCH MOISTURE WILL ACTUALLY BE AROUND LATE IN EXTENDED PERIODS. .CYS... WY...NONE. NE...NONE. JAD
In the hours before
Local storm report, Jun 12, 6:17 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
617 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 5 N LANCE CREEK WY 1.00 INCH HAIL
06/12/01 NIOBRARA
0553 PM 18 NW CRAWFORD NE 1.25 INCH HAIL
06/12/01 SIOUX
0613 PM 12 NW CHADRON NE TORNADO
06/12/01 DAYWES REPORTED BY NWS
PERSONNEL
COXSpecial weather statement, Jun 12, 6:30 PM MDT, 3 hours 34 minutes before
NEZ001-019-020-054-055-WYZ059-060-067>070-130130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT TUE JUN 12 2001 ...TORNADO WATCH 408 FOR PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE REPLACED... THE TORNADO WATCH FOR EASTERN CONVERSE...NIOBRARA...GOSHEN... PLATTE AND LARAMIE COUNTIES HAS BEEN DROPPED. THE WATCH HAS ALSO BEEN DROPPED FOR SIOUX...SCOTTS BLUFF...BANNER...KIMBALL AND CHEYENNE COUNTIES OF THE WESTERN NEBRASKA PANHANDLE. DAWES...BOX BUTTE AND MORRILL COUNTIES ARE NOW UNDER TORNADO WATCH 413 WHICH WILL BE IN EFFECT UNTIL MIDNIGHT. THIS WATCH REPLACES TORNADO WATCH 408 WHICH WAS SET TO EXPIRE AT 800 PM. THE THREAT OF SEVERE THUNDERSTORMS AND TORNADOES HAS SHIFTED EAST OUT OF WYOMING AND IS NOW CONFINED TO THE NORTHEAST PART OF THE PANHANDLE. COX WCJIN-WYNE-WYSE
Local storm report, Jun 12, 7:14 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
714 PM MDT TUE JUN 12 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 5 N LANCE CREEK WY 1.00 INCH HAIL
06/12/01 NIOBRARA
0553 PM 18 NW CRAWFORD NE 1.25 INCH HAIL
06/12/01 SIOUX
0613 PM 12 NW CHADRON NE TORNADO
06/12/01 DAWES REPORTED BY NWS
PERSONNEL
0709 PM 11 N HEMINGFORD NE 1.00 INCH HAIL
06/12/01 DAWES
0720 PM 11 S CHADRON NE 1.00 INCH HFAIL
06/12/01 DAWES
COXThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 42 min |
| Jun 12, 7:27 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 48 min |
| Jun 12, 9:43 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 32 min |
| Jun 12, 10:11 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 64 min |
| Jun 12, 10:46 PM MDT | Tornado Warning | CYS | Box Butte | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.